MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS

AGA MEDICAL CORPORATION AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS
Model Number 9-ITV07F180/80
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2019, a amplatzer torqvue delivery system was selected for use.The use by date (ubd) was noted to be (b)(6) 2018, but the physician elected to use the device.The patient experienced no bleeding or infection and there were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
An event of use of expired product was reported.The results of the investigation confirmed that amplatzer torqvue delivery system, lot 5225550, expired on 031 august 2018 which was prior to the reported event date of (b)(6) 2019.A review of distribution records confirmed that this product was distributed prior to its expiration date.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization; including verification of the expiration date listed on the product label.The root cause of the reported event is consistent with user error, per the site "the use by date was noted to be (b)(6) 2018, but the physician elected to use the device".Per the instructions for use, (b)(4) version b, "use on or before the last day of the expiration month that is printed on the product packaging label".

Brand Name
AMPLATZER TORQVUE DELIVERY SYSTEM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key8478597
Report Number2135147-2019-00095
Device Sequence Number13879223
Product Code DQY
UDI-Device Identifier00811806010793
UDI-Public00811806010793
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K072313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Model Number9-ITV07F180/80
Device Lot Number5225550
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/05/2019
Supplement Date Received by Manufacturer04/09/2019
Initial Report FDA Received Date04/03/2019
Supplement Report FDA Received Date04/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;